Alert archive / Kansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 30, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Apr 24, 2025, 4:25 PM CDT for Meade County, Kansas. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2025, 4:25 PM CDT (21:25 UTC)
- Expired
- Apr 24, 2025, 5:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Meade County, KS
The radar
The Dodge City radar (KDDC), 51 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 4:32 PM CDT | HAIL 1 | 2 Sse Meade, KS | Time estimated from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1231 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
425
WUUS53 KDDC 242125
SVRDDC
KSC119-242215-
/O.NEW.KDDC.SV.W.0030.250424T2125Z-250424T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
425 PM CDT Thu Apr 24 2025
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Northeastern Meade County in southwestern Kansas...
* Until 515 PM CDT.
* At 425 PM CDT, a severe thunderstorm was located near Meade, moving
northeast at 20 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* This severe thunderstorm will be near...
Meade around 430 PM CDT.
Other locations in the path of this severe thunderstorm include
Fowler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3724 10043 3748 10027 3748 10024 3741 10011
3739 10011 3739 10009 3735 10009 3717 10031
TIME...MOT...LOC 2125Z 214DEG 18KT 3725 10035
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
BENNETT1 follow-up statement
260
WWUS53 KDDC 242141
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
441 PM CDT Thu Apr 24 2025
KSC119-242215-
/O.CON.KDDC.SV.W.0030.000000T0000Z-250424T2215Z/
Meade KS-
441 PM CDT Thu Apr 24 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHEASTERN MEADE COUNTY...
At 440 PM CDT, a severe thunderstorm was located 8 miles northwest of
Minneola, moving northeast at 20 mph.
HAZARD...Half dollar size hail.
SOURCE...Public. At 432 PM, the public reported quarter size hail 2
miles south southeast of Meade.
IMPACT...Damage to vehicles is expected.
This severe thunderstorm will remain over mainly rural areas of
northeastern Meade County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3725 10038 3748 10027 3748 10024 3741 10011
3739 10011 3739 10009 3735 10009 3720 10028
TIME...MOT...LOC 2140Z 214DEG 18KT 3753 10011
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
BENNETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:07 PM CDT, 1 hour 18 minutes earlier. Its key messages:
- There is a 50-70% chance for strong to severe thunderstorms tonight.
- Unseasonably cool temperatures expected Friday.
Area forecast discussion, Apr 24, 3:07 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 307 PM CDT Thu Apr 24 2025 .KEY MESSAGES... - There is a 50-70% chance for strong to severe thunderstorms tonight. - Unseasonably cool temperatures expected Friday. && .UPDATE... Issued at 242 PM CDT Thu Apr 24 2025 **MESOSCALE DISCUSSION** 19Z surface observations show a weak outflow boundary roughly along the K-96 corridor. There isn't much difference temperature wise along the boundary as temperatures are basically in the upper 60s to low 70s in the cooler sector and in the lower to mid 70s in the warmer sector to the south. Isolated convection has developed in portions of Rush and Ness county along the boundary but should remain sub severe for the time being as bulk shear values in the lower levels are still pretty weak (> 30 kts). Present thermodynamics have roughly 2000 J/kg surface CAPE along and south of the outflow boundary and lapse rates of 7 C in the 0-3km range. These rates should start to increase mainly along and south of the highway 54 corridor which will be the focus for today's forecast severe weather threat. SPC 1630Z update continues a slight risk roughly along and south of a Syracuse to Medicine Lodge line and the main threat will be hail up to 2 inches and wind gusts up to 70 mph. Tornado threat at this point should be fairly low. As the outflow boundary moves to the south and west through the afternoon and interacts with a dryline near the Oklahoma panhandle we could see a few eluted supercells develop between 21-00Z in the vicinity of these boundaries. Forecast hodographs continue to show slight increasing in the 850 mb winds but SFC-6km shear values in the 30-35 kt range. Hodograph curvatures show a slight sickle shape in the lower levels and then with northwesterly winds aloft a kink in the mid levels which should stifle giant hail production (baseball or larger) but we could at least reach 2 inch criteria. && .DISCUSSION... Issued at 300 PM CDT Thu Apr 24 2025 WV imagery indicates a southwest flow aloft prevailing across the Western High Plains. Near the surface, an area of low pressure remains anchored in extreme southeast Colorado with an attendant frontal boundary extending northeast through western Kansas. Thunderstorm chances (50-70%) pick up again late this afternoon/early evening with a similar setup to yesterday as the SREF indicates a weak/compact upper level shortwave perturbation ejecting northeast out of the Southern Rockies into the Western High Plains early in the period. Meanwhile, a larger scale upper level shortwave trough swinging east through the Upper Midwest into the Great Lakes Region will help nudge the aforementioned frontal boundary southward across southwest Kansas into northern Oklahoma later this evening/overnight. Near the surface, a prevailing southeasterly upslope flow will reinforce a moist airmass across central/southwest Kansas with surface dewpoints holding generally in the mid/upper 50s(F) to the lower 60s(F), supporting reasonable instability with MUCAPE values upward of 1500 to 2000 J/kg. With sufficient instability within a zone of steepening mid-level lapse rates thunderstorm development is expected this afternoon as H5 vort maxima begin to kick out across the Western and Southern High Plains, interacting with a dryline attendant to the surface low in southeast Colorado and subsequent stalled boundary in western Kansas as suggest by CAMs, not to mention any remnant outflow boundaries from lingering morning convection. The focus for storm development then shifts southward toward the Oklahoma border through the evening hours in conjunction with the quasi- stationary boundary beginning to shift south. The best chance for storm development is expected to be across central/south central Kansas and eastern portions of southwest Kansas where the HREF shows a 30-50% probability of 6-hr QPF exceeding 0.25 of an inch by late this evening with storms potentially lingering well into Friday morning. Increased rain chances (60-80%) return Friday night/early Saturday as medium range ensembles indicate a southwesterly flow aloft returning across the Western High Plains in wake of a ridge axis shifting east into the Central Plains. Departing surface high pressure through the Upper Midwest will set up a east-southeasterly upslope flow across the high plains of eastern Colorado/western Kansas with a projected frontal boundary extending generally across the Texas Panhandle northwest into southeast Colorado. With sufficient moisture return providing increased instability, diurnally driven thunderstorm development is expected in vicinity of the frontal boundary with storms then spreading northeast into southwest Kansas late Friday night into Saturday morning. This is supported by the latest NBM painting a widespread 20-30% probability for 12-hr QPF exceeding 0.25 of an inch by early Saturday afternoon. Near seasonal temperatures are forecast tonight as a weak frontal boundary sinks slowly south through west central Kansas and portions of southwest/central Kansas by daybreak Friday. With the HREF indicating a 40-60% probability of temperatures dropping below 50F in west central Kansas to a 20-40% probability of falling below 55F in south central Kansas, look for lows in the upper 40s(F) to the mid-50s(F). Unseasonably cool temperatures are likely Friday as cooler air filters into western Kansas behind a cold front dropping south into the Texas Panhandle/western Oklahoma, lowering H85 temperatures down to near 5C in extreme southwest Kansas to around 12C in south central Kansas. The HREF shows a 40-60% probability of temperatures climbing above 55F out near the Colorado border to a 90% probability of temperatures nudging above 60F in south central Kansas, so look for afternoon highs only up into the 50s(F) out west to the lower 60s(F) farther east, especially if expected early morning low level stratus lingers. A warming trend is then expected through the weekend as departing surface high pressure returns a southerly flow to western Kansas. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1103 AM CDT Thu Apr 24 2025 Isolated to widely scattered thunderstorms are expected to develop across portions of southwest Kansas late this afternoon into early evening, potentially affecting the vicinity of all TAF sites generally after 21-23Z. Otherwise, primarily VFR conditions are expected to prevail through late evening. Low level stratus is then expected to develop along and behind a cold front pushing southward through western Kansas overnight, resulting in potential MVFR cigs developing in vicinity of KHYS after 06-08Z and spreading southward through daybreak Friday. Light east- southeast winds prevailing through early evening are expected to turn northeasterly 10 to 20kt generally after 02-04Z behind a weak cold front sinking southward through western Kansas into northern Oklahoma. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Tatro DISCUSSION...JJohnson AVIATION...JJohnson
Hazardous weather outlook, Apr 24, 4:45 AM CDT, 11 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 445 AM CDT Thu Apr 24 2025 KSZ030-031-043>046-061>066-074>081-084>090-250945- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 445 AM CDT Thu Apr 24 2025 /345 AM MDT Thu Apr 24 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight There is a chance of severe thunderstorms this afternoon and evening across southwest Kansas. Very large hail is the primary concern. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a small chance of severe thunderstorms Sunday evening across western Kansas. .SPOTTER INFORMATION STATEMENT... Storm spotters may be needed this afternoon and evening, especially along the southern tier of southwest Kansas.
In the hours before
Special weather statement, Apr 24, 4:16 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Dodge City KS
416 PM CDT Thu Apr 24 2025
KSZ087-088-242145-
Meade KS-Clark KS-
416 PM CDT Thu Apr 24 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN MEADE AND SOUTHERN CLARK
COUNTIES THROUGH 445 PM CDT...
At 416 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Englewood, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of eastern Meade and
southern Clark Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 10001 3720 10050 3748 10021 3700 9954
TIME...MOT...LOC 2116Z 218DEG 11KT 3716 10011
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BENNETTSpecial weather statement, Apr 24, 4:20 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Dodge City KS
420 PM CDT Thu Apr 24 2025
KSZ031-242200-
Ellis KS-
420 PM CDT Thu Apr 24 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL ELLIS COUNTY
THROUGH 500 PM CDT...
At 420 PM CDT, Doppler radar was tracking a strong thunderstorm near
Victoria, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Emmeram around 425 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3908 9909 3904 9904 3885 9904 3891 9924
TIME...MOT...LOC 2120Z 226DEG 8KT 3890 9913
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
UMSCHEIDThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:38 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny, Scott | 52 min |
| Apr 23, 7:40 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Lane | 50 min |
| Apr 23, 8:21 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Lane, Ness, Scott | 39 min |
| Apr 23, 8:46 PM CDT | Special Weather Statement | DDC | Kearny | 29 min |
| Apr 23, 8:55 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Hodgeman, Lane, Ness | 50 min |
| Apr 23, 8:59 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny, Scott | 46 min |
| Apr 23, 9:42 PM CDT | Special Weather Statement | DDC | Hodgeman, Ness | 48 min |
| Apr 23, 9:44 PM CDT | Special Weather Statement | DDC | Finney, Lane | 46 min |
| Apr 23, 9:54 PM CDT | Special Weather Statement | DDC | Morton | 36 min |
| Apr 23, 10:12 PM CDT | Special Weather Statement | DDC | Ellis | 48 min |
| Apr 23, 10:21 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Hodgeman | 54 min |
| Apr 23, 10:29 PM CDT | Special Weather Statement | DDC | Ness | 46 min |
| Apr 23, 10:49 PM CDT | Special Weather Statement | DDC | Ford | 56 min |
| Apr 23, 11:07 PM CDT | Special Weather Statement | DDC | Hodgeman | 38 min |
| Apr 24, 1:48 AM CDT | Special Weather Statement | DDC | Clark, Meade | 42 min |
| Apr 24, 2:32 AM CDT | Special Weather Statement | DDC | Clark, Comanche, Meade | 43 min |
| Apr 24, 2:38 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche | 52 min |
| Apr 24, 4:16 PM CDT | Special Weather Statement | DDC | Meade | 29 min |
| Apr 24, 4:20 PM CDT | Special Weather Statement | DDC | Ellis | 40 min |
| Apr 24, 4:30 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche | 45 min |
| Apr 24, 4:55 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 50 min |
| Apr 24, 4:59 PM CDT | Special Weather Statement | DDC | Rush | 46 min |
| Apr 24, 5:08 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche | 52 min |
| Apr 24, 5:18 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush | 42 min |
| Apr 24, 5:26 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 49 min |
| Apr 24, 5:26 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Ness | 49 min |
| Apr 24, 5:47 PM CDT | Special Weather Statement | DDC | Finney | 43 min |
| Apr 24, 6:08 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 52 min |
| Apr 24, 6:28 PM CDT | Special Weather Statement | DDC | Hodgeman, Ness | 32 min |
| Apr 24, 6:41 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 31 min |
| Apr 24, 6:46 PM CDT | Special Weather Statement | DDC | Pawnee | 29 min |
| Apr 24, 6:52 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 38 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.